MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES
Model Number M00561600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Perforation (2001)
Date of Event 08/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to 08/01/2024 based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to report the suspected device lot number; therefore, the manufacture date and expiration date are unknown.Block h6: imdrf patient codes e2330 and e2114 capture the reportable events of patient pain and perforation.Imdrf impact codes f08 and f02 are being used to capture the prolonged hospitalization and the patient's death.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator endoscopic mucosal resection device was used in the esophagus during a procedure performed on an unknown date.The procedure was completed successfully; however, when the patient went home, the patient started complaining of pain.The patient ended up going back to the emergency room, where a perforation was found in the esophagus.The patient ended up passing away, but the exact cause of death was not reported.The physician stated that the placement of the band may have been into the muscle layer.No further information has been obtained despite good faith efforts.The physician reported that the incident occurred few years ago and noted that information regarding the event was limited.

Brand Name
CAPTIVATOR EMR
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20171400
Report Number3005099803-2024-04409
Device Sequence Number7113462
Product Code FDI
UDI-Device Identifier08714729842675
UDI-Public08714729842675
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K140726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00561600
Device Catalogue Number50662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown